MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-15
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the bifurcation of the lcx and lad.The 3x15mm trek balloon dilatation (bdc) advanced to in the lad distal of the target lesion, then the 3.5x23mm xience skypoint stent delivery system (sds) was advanced to the target lesion in the bifurcation; however, resistance was felt and blood was noted to be coming to the inflation device.It was then realized that the sds was advance inadvertently on the same guide wire (gw) as the bdc and the sds was pushed into the bdc causing the balloon of the bdc to become torn.The trek bdc and the xience skypoint sds were removed independently from the patient without issue.Another same size trek bdc and same size xience skypoint sds were used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported torn balloon appears to be related to the operational context of the procedure.It was reported that the balloon dilation catheter (bdc) interacted with a stent delivery system that was being advanced on the same guide wire.Interaction between the devices resulted in the reported torn balloon; thus resulting in the reported leak.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported leak appears to be related to the operational context of the procedure.It was reported that the balloon dilation catheter (bdc) interacted with a stent delivery system that was being advanced on the same guide wire.Interaction between the devices likely resulted in damage; thus resulting in the reported leak.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6 correction: medical device problem code 4008 removed.H11 correction: additional mfg narrative updated to remove reference of torn.
 
Event or Problem Description
Subsequent to the initial report, additional information reported that the resistance was noted when the xience skypoint sds was being advanced on the same guide wire has the trek bdc.When the sds reached the shaft/hypotube where at the guide wire exit notch the resistance was felt.Several attempts were made to advance the sds, the sds was not able to be advanced to the being on the same guide wire as the bdc.Therefore, the sds was removed and blood was noted to be backing up into the inflation device attached to the balloon.A tear was not noted on the balloon.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20081840
Report Number2024168-2024-10126
Device Sequence Number7590364
Product Code LOX
UDI-Device Identifier08717648138430
UDI-Public(01)08717648138430(17)270331(10)40416G1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-15
Device Catalogue Number1012274-15
Device Lot Number40416G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X23MM XIENCE SKYPOINT STENT.
Patient SexMale